Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
154 Doctors are Online

Have seizures, fever. Done blood tests, EEG. Taking epilex. Is it safe?

Sir, I had developed Seizure when i was 5yrs old from fever and initially started with Zarontine syrup and later with Epilex. Last 15yrs I am having Epilex Chrono 500 twice daily and I was ok, but last few months I am having jerks, mild seizures and got checked up with EEG and Blood test , Like Serum Valporate tests etc. The Dr has increased by dose by 200mg. As I used to have Epilex Chro 500 after break fast and 500 Mg after dineer. Now i am having 500mg after Breakfast and 700mg after dineer. Is it safe and hope there is no side effects also. If any how to get rid of it. Kindly advice
Asked On : Thu, 14 Mar 2013
Answers:  1 Views:  43
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Psychiatrist 's  Response
Dec 2014
Welcome to HCM

Epilex chrono contains sodium valporate. It is a broad spectrum anti epileptic drug. As you have recently suffered jerks and mild seizure even on 1000 mg valporate so dose increase was must. Now you are on 1200 mg of drug. Sodium Valporate is a safe drug and usual side effects are nausea, vomiting, weight gain, dizziness, curling of hair, in some males hair loss, and decreased platelet counts. But as you were on 1000 mg and just 200 mg is increased the chances of side effects are very low. The drug is must for your seizures so continue with the drug.

Dr. Seikhoo Bishnoi
Answered: Fri, 15 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor